DrugLib.com — Drug Information Portal

Rx drug information, pharmaceutical research, clinical trials, news, and more

-- advertisement -- The American Red Cross

Do coumadin and levaquin interact?

asked Aug 8, 2012 by anonymous
edited Aug 28, 2012 by pharmageek

1 Answer

0 votes
According to rx label information for levaquin, postmarketing data indicate a possibility that levaquin may enhance the effects of warfarin. It says the following:

"No significant effect of LEVAQUIN® on the peak plasma concentrations, AUC, and other disposition parameters for R- and S- warfarin was detected in a clinical study involving healthy volunteers. Similarly, no apparent effect of warfarin on levofloxacin absorption and disposition was observed. However, there have been reports during the postmarketing experience in patients that LEVAQUIN® enhances the effects of warfarin. Elevations of the prothrombin time in the setting of concurrent warfarin and LEVAQUIN® use have been associated with episodes of bleeding. Prothrombin time, International Normalized Ratio (INR), or other suitable anticoagulation tests should be closely monitored if LEVAQUIN® is administered concomitantly with warfarin. Patients should also be monitored for evidence of bleeding."

See http://www.druglib.com/druginfo/levaquin/interactions_overdosage_contraindications/

Make sure that your doctor is aware of this possible interaction.
answered Aug 28, 2012 by pharmageek (1,930 points)